Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
philly #1

I know Accutane can cause the acne

They're only good temporarily -- the objective of antibiotics is to try to keep you clear as possible until you grow out of it.

Your immunity builds to the drug within months. Most people become immune before the 1yr mark. As for the people you know who have been taking them for years, If they stopped...their skin most likely wouldn't change at all.

Share this post


Link to post
Share on other sites

And to answer you question Philly, with almost every new product you use in respect to your skin, you will almost always have an initial breakout during week 2 of the course. The breakout usually only lasts for about a week or less.

So yes, antibiotics could make your acne worse before it does better, but it's for a much shorter period of time and the good results are presentable overwhelmingly faster than a drug like Accutane.

Share this post


Link to post
Share on other sites

acne is not caused by bacteria, is caused by improper shedding of dead skin cells. When your body dosent shed them they plug your pores. THis is a pimple. When it gets infected, it gets big and red.

Lack of bacteria just makes them smaller and less visible

Share this post


Link to post
Share on other sites

acne is not caused by bacteria, is caused by improper shedding of dead skin cells. When your body dosent shed them they plug your pores. THis is a pimple. When it gets infected, it gets big and red.

Lack of bacteria just makes them smaller and less visible

Share this post


Link to post
Share on other sites

I was on minocyline for a long time, like two years. It worked like a charm for the first year and 1/2. After a while i guess i develope a resistance to it, and my skin got really bad again. It's not a permanent solutin that for sure. Also, it makes you sensitive to the sun, and if you're a girl it gives you yeast infections (yuck).

May

Share this post


Link to post
Share on other sites

May,

Well i am not a girl, so that's good!

Also acnesucks, you seem real knowledgeable so when you said people that are on antibiotics for awhile, then discontinue it, their skin basically stays the same.

I dont get what you are saying unless it was a typo, but since anitiotics build resistance eventually, i would think that your skin would get worse after stopping the med, not stay the same.

Share this post


Link to post
Share on other sites

Well actually minocycline did work for me but the only thing with this is that you can't be on it for that long or your body becomes dependent on it and may produce blood clots. Once you are off you are on your own though from my experience.

Share this post


Link to post
Share on other sites

ive been usin doxycycline for a while now and it hasnt really been doin much..My derma wants me to go to Accutane..but im hesitate..But i may just do it..( I wish he would of said somethin bout it when the summer first started..lol.)

Share this post


Link to post
Share on other sites

kellycluver, I have started using accutane for two weeks now. Someone has told me that they have notice some results already. I do understand your hesitation though. There are so many threads on here of people who have/are taken/-ing it.

Share this post


Link to post
Share on other sites
acne is not caused by bacteria, is caused by improper shedding of dead skin cells. When your body dosent shed them they plug your pores. THis is a pimple. When it gets infected, it gets big and red.

Lack of bacteria just makes them smaller and less visible

Share this post


Link to post
Share on other sites
acne is not caused by bacteria, is caused by improper shedding of dead skin cells. When your body dosent shed them they plug your pores. THis is a pimple. When it gets infected, it gets big and red.

Lack of bacteria just makes them smaller and less visible

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×